i have heavy bleeding after depo shot 2 weeks ago . i
Can I have mirena while I have depo shot?
- 15 Sep 2011 by merian
- 19 Sep 2011
- mirena, abnormal uterine bleeding, bleeding disorder
Added 15 Sep 2011:
i got my depo shot at 29th of aug 2011 . next day i had period from lighter to heavier its been to weeks now and it still heavy . im wondering if i can insert mirena to stop my bleeding even thou i still had that shot. my doctor told me the bleeding last for a week or 2 .
You dont want to do that. What you need to do is get on the phone with the prescriber of the Depo-your OB-GYN or family planning clinic-whatever, and let them know you are still having heavy bleeding. There are things they can do to help you. We used to put our women with heavy bleeding after Depo (I used to work in family planning) on an ibuprofen regimen that would stop it but I dont remember anymore exactly how to take it but if you talk to the person who gave you the Depo they should be able to guide you. You dont want to go mixing and matching hormones-you'll be more screwed than ever. Depo sometimes takes 2-3 shots before it stops your flow altogether in some women. If after 3 months, before your next shot is due, you decide you want to try Mirena, you can talk to your Healthcare provider then about it.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Nov 2011 • 1 answer
Posted 22 May 2014 • 3 answers
Posted 10 Mar 2015 • 1 answer
Posted 27 May 2016 • 1 answer
Posted 3 Aug 2016 • 1 answer